Fri chat cuple
Well, this was intended be a simple little blog about asking you all to sign a petition asking Bayer, the manufacturer of Mirena, to fully disclose the side effects of Mirena to potential patients. When I initially figured out that the Mirena was what was causing my hair loss, I found on their website that it listed “hair loss” as an uncommon side effect (though I do not feel that something affecting up to 1 in 20 users should be considered “uncommon”).
How in the world are women supposed to get accurate information? Without even going into the horror story of how it was inserted, I basically bled for almost 11 months straight, and was told this was “normal” and that it would eventually stop.
I too have been losing my hair and other various side effects and I had mine removed a year and a half ago. You have just opened my eyes to something that never even crossed my mind!!
I had mine in for 8 months and encountered nearly the same symptoms you did!! Stay with me as this may be a little confusing…I had Mirena put in November of 04.
My shedding has seriously decreased, but it is not growing back in as much as I hope it will (soon, please? I have recently found some Mirena hair loss success stories online and I am hoping to be one of them, but I was told by my NEW GYN that the effects of the hormone in the Mirena can stay in the body for up to six months after removal. The list of side effects from Mirena is large and includes everything from Ovarian cysts (in 12% of users) to dislodgement and uterine perforation.
These are now the ONLY side effects listed on the Mirena website.